Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 132, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2015, 4:41 PM EDT for 5 counties in Georgia. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 18, 2015, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Coweta County, GA, Douglas County, GA, Fayette County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 23 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:50 PM EDT | TSTM WND DMG | 2 Ne Willow Creek Subdi, GA | THE COWETA COUNTY 911 CENTER REPORTED NUMEROUS TREES AND POWER LINES DOWN ACROSS THE NORTHERN END OF THE COUNTY FROM ARNCO-SARGENT TO CANONGATE. |
| Jun 18, 4:55 PM EDT | TSTM WND DMG | 1 Ne Cannongate, GA | THE PUBLIC REPORTED A LARGE PINE TREE SNAPPED IN HALF AND SEVERAL LARGE BRANCHES DOWN NORTHEAST OF THE CANONGATE GOLF COURSE. |
| Jun 18, 4:55 PM EDT | TSTM WND DMG | 2 Nw Cannongate, GA | THE COWETA COUNTY 911 CENTER REPORTED 2 TREES DOWN ON A WORKSHOP NEXT TO A RESIDENCE IN THE 5400 BLOCK OF U.S. HIGHWAY 29 NORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS52 KFFC 182041
SVRFFC
GAC045-077-097-113-121-182130-
/O.NEW.KFFC.SV.W.0132.150618T2041Z-150618T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA...
NORTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA...
SOUTHEASTERN CARROLL COUNTY IN NORTHWESTERN GEORGIA...
SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA...
NORTHWESTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 530 PM EDT
* AT 440 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF WHITESBURG TO 6 MILES SOUTH OF
CHATTAHOOCHEE HILL COUNTRY TO NEAR EAST NEWNAN...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT MINOR DAMAGE TO ROOFS...SIDING AND TREES AND
POWERLINES DOWN.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWNAN...PEACHTREE CITY...FAIRBURN...TYRONE...PALMETTO...SENOIA...
WHITESBURG...SHARPSBURG...TURIN...CHATTAHOOCHEE HILL COUNTRY...EAST
NEWNAN...THOMAS CROSSROADS...MADRAS...BYERS CROSSROADS...DUNAWAY
GARDENS...ROSCOE...SEATON LAKE...SANDY CREEK...HANNAH AND
CANNONGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3366 8479 3355 8453 3332 8453 3331 8481
3345 8484 3354 8498
TIME...MOT...LOC 2040Z 250DEG 18KT 3357 8487 3348 8477 3333 8474
HAIL...0.88IN
WIND...60MPH
$$1 follow-up statement
360
WWUS52 KFFC 182107
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT THU JUN 18 2015
GAC045-077-097-113-121-182130-
/O.CON.KFFC.SV.W.0132.000000T0000Z-150618T2130Z/
DOUGLAS GA-COWETA GA-CARROLL GA-FULTON GA-FAYETTE GA-
507 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTH CENTRAL DOUGLAS...NORTHEASTERN COWETA...EAST CENTRAL
CARROLL...SOUTHWESTERN FULTON AND NORTHWESTERN FAYETTE COUNTIES...
AT 506 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHATTAHOOCHEE HILL COUNTRY TO PALMETTO TO NEAR
SHARPSBURG...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DOWNED TREES AND POWERLINES ALONG WITH MINOR DAMAGE
TO ROOFS AND SIDING.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWNAN...PEACHTREE CITY...FAIRBURN...TYRONE...PALMETTO...SENOIA...
SHARPSBURG...TURIN...CHATTAHOOCHEE HILL COUNTRY...THOMAS
CROSSROADS...MADRAS...SANDY CREEK...HANNAH AND CANNONGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3366 8479 3355 8453 3332 8453 3331 8470
3347 8476 3356 8490
TIME...MOT...LOC 2106Z 250DEG 18KT 3361 8475 3352 8465 3337 8462
HAIL...0.88IN
WIND...60MPH
$$
DJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:53 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 18, 2:53 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT THU JUN 18 2015
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
AS EXPECTED THERE HAS BEEN MORE CONVECTIVE ACTIVITY TODAY AS THE
GRIP OF HIGH PRESSURE BEGINS TO LOOSEN. SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING
HOURS BEFORE BEGINNING TO DIMINISH AFTER SUNSET. SOME THUNDERSTORMS
MAY REACH SEVERE LIMITS DURING THIS TIME WITH ABUNDANT INSTABILITY
IN PLACE. PLENTY OF DOWNDRAFT CAPE WILL CONTRIBUTE TO THE DAMAGING
WIND THREAT. HOT TEMPERATURES WILL PREVAIL OUTSIDE OF THE SHOWERS
AND THUNDERSTORMS WITH HEAT INDEX VALUES IN SOME LOCATIONS
CONTINUING TO REACH HEAT ADVISORY CRITERIA. THEREFORE THE PRESENT
HEAT ADVISORY WILL CONTINUE FOR APPLICABLE AREAS UNTIL 8 PM THIS
EVENING.
TEMPERATURES TOMORROW WILL BE COOLER AGAIN. RESULTANT HEAT INDICES
LOOK TO BE BELOW HEAT ADVISORY CRITERIA FOR MOST AREAS...BUT A FEW
LOCATIONS WILL BE BORDERLINE. WILL ALLOW EVENING AND MIDNIGHT SHIFTS
TO ONCE AGAIN EVALUATE THIS POTENTIAL. REGARDLESS...THE CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN AGAIN...ESPECIALLY
DURING THE HEAT OF THE AFTERNOON.
RW
.LONG TERM /SATURDAY THROUGH THURSDAY/...
CURRENT EXTENDED FORECAST GRIDS LOOK GOOD AND MINIMAL CHANGES WERE
MADE FOR THIS UPDATE. PLEASE SEE THE PREVIOUS LONG TERM FORECAST
DISCUSSION BELOW.
20
PREV LONG TERM FORECAST DISCUSSION.../ISSUED 336 AM EDT THU JUN 18
2015/
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE THAT HAS BEEN SUCH A DOMINANT FEATURE RECENTLY...BREAKS
DOWN FOR THE WEEKEND AS THE REMNANTS OF BILL SWING ACROSS THE OHIO
VALLEY AS AN UPPER LEVEL WAVE. ALTHOUGH THIS IS WELL NORTH OF THE
CWA...IT MAY BE CLOSE ENOUGH TO ALLOW CONVECTIVE ACTIVITY TO PERSIST
INTO SATURDAY NIGHT. GUIDANCE IS KEEPING PRECIP MINIMAL ON SUNDAY
AND SOMEWHAT ON MONDAY. WENT WITH 20 PERCENT IN THE GRIDS SO DIDNT
KEEP IT DRY BUT POPS MAY BE A LITTLE OVERDONE THESE DAYS.
BY TUESDAY...ANOTHER UPPER RIDGE IS BUILDING INTO THE SOUTHEAST FROM
THE WEST AND THIS REMAINS ACROSS THE AREA THROUGH THE REMAINDER OF
THE LONG TERM. UNFORTUNATELY...THIS WILL BRING BACK THE RETURN OF
THE WELL ABOVE AVERAGE TEMPERATURES WITH THE MID TO UPPER 90S ACROSS
NORTH GEORGIA AND UPPER 90S TO LOWER 100S ACROSS CENTRAL GEORGIA. IF
THIS PANS OUT...LOOKS LIKE WE COULD POTENTIALLY BREAK A FEW HIGH
TEMPERATURE RECORDS ACROSS CENTRAL GEORGIA.
11
&&
CLIMATE...
RECORDS FOR 06-18
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1944 69 1963 76 1944 54 1974
1933 1914 1926
KATL 101 1944 67 1914 78 1881 56 1899
KMCN 101 1944 73 1955 76 1912 57 1995
1899
KCSG 99 1998 79 1961 75 2009 59 1961
1998
RECORDS FOR 06-19
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1933 71 1972 74 1944 56 1927
1924
1921
KATL 99 1933 72 1972 76 1952 55 1965
KMCN 100 1990 76 1972 76 1952 56 1961
1925
KCSG 99 1990 76 1995 75 2011 58 1961
1989 2004
1985 1990
RECORDS FOR 06-20
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1933 69 1961 75 2009 58 2008
1985
1965
KATL 98 1933 67 1961 76 2011 56 1965
KMCN 102 1990 74 1972 76 1964 55 1965
1897 1961 1950
KCSG 102 1984 71 1961 76 2011 56 1965
&&
AVIATION...
18Z UPDATE...
SCATTERED CONVECTION WILL CONTINUE TO INCREASE THROUGH THE
AFTERNOON AND DIMINISH AFTER SUNSET. PLENTIFUL DIURNAL CU CAN BE
EXPECTED OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS. WINDS WILL
STAY FROM THE WEST SIDE...GENERALLY LESS THAN 8KTS...EXCEPT
STRONGER AND VRB IN THUNDERSTORMS.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
RW
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 94 73 94 / 20 30 30 20
ATLANTA 75 91 75 91 / 20 30 10 20
BLAIRSVILLE 68 85 67 85 / 20 40 30 40
CARTERSVILLE 72 91 72 91 / 20 30 10 20
COLUMBUS 74 93 74 94 / 20 20 5 20
GAINESVILLE 73 90 73 90 / 20 40 30 20
MACON 74 95 73 95 / 20 30 10 20
ROME 72 91 72 92 / 20 30 20 30
PEACHTREE CITY 73 92 72 92 / 20 30 10 20
VIDALIA 75 97 75 96 / 20 40 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
GREENE...HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MARION...MONROE...MONTGOMERY...
MORGAN...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...
SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.
&&
SHORT TERM...RW
LONG TERM....20
AVIATION...RWHazardous weather outlook, Jun 18, 12:00 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT THU JUN 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HIGH HEAT INDEX VALUES AGAIN THIS AFTERNOON... DISCUSSION... ABOVE NORMAL TEMPERATURES AND HIGH HEAT INDEX VALUES WILL OCCUR ONCE AGAIN THIS AFTERNOON. HEAT INDEX VALUES OF 105-109 ARE EXPECTED ACROSS PARTS OF CENTRAL AND EAST GEORGIA AND A HEAT ADVISORY IS IN EFFECT FOR THAT AREA. PLEASE SEE THE HEAT ADVISORY /ATLNPWFFC/ FOR MORE DETAILS. EVEN FOR THOSE NOT IN THE HEAT ADVISORY...IT WILL STILL BE HOT AND ANYONE SPENDING TIME OUTSIDE SHOULD FOLLOW HEAT SAFETY RULES. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. A FEW OF THESE COULD BE STRONG TO SEVERE WITH GUSTY WINDS. LIGHTNING AND HEAVY RAINS WILL BE ADDITIONAL HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY. IT APPEARS HEAT INDICES WILL REMAIN BELOW 105 FRIDAY THROUGH SUNDAY. AFTER THIS THOUGH...ANOTHER UPPER RIDGE BUILDS INTO THE REGION AND TEMPERATURES WARM A FEW DEGREES AGAIN NEXT WEEK. HEAT INDICES MAY REACH OR EXCEED 105 ONCE AGAIN BY THE MIDDLE OF NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG OR SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 18, 4:27 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT THU JUN 18 2015
GAZ042-053-182100-
CARROLL GA-COWETA GA-
427 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND COWETA COUNTIES UNTIL 500 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESBURG...OR 9 MILES NORTHWEST OF
NEWNAN...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS CARROLL AND COWETA COUNTIES THROUGH 500 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...WHITESBURG...MADRAS...DUNAWAY GARDENS...ROSCOE...PLANT YATES
AND ARNCO-SARGENT.
LAT...LON 3352 8482 3351 8482 3351 8471 3339 8472
3344 8498 3353 8499
TIME...MOT...LOC 2027Z 263DEG 16KT 3347 8490Local storm report, Jun 18, 4:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 2 SSW MORGAN 33.72N 85.08W
06/18/2015 E0.70 INCH HARALSON GA PUBLIC
THE PUBLIC REPORTED DIME SIZED HAIL BETWEEN BREMAN AND
TEMPLE.
&&
EVENT NUMBER FFC1500364
20Special weather statement, Jun 18, 4:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 PM EDT THU JUN 18 2015 GAZ053-182100- COWETA GA- 435 PM EDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS IN COWETA COUNTY UNTIL 500 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST NEWNAN...OR NEAR NEWNAN...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS COWETA COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWNAN...MORELAND AND EAST NEWNAN. LAT...LON 3328 8474 3329 8483 3341 8483 3338 8466 TIME...MOT...LOC 2035Z 215DEG 6KT 3332 8478 DJN
Special weather statement, Jun 18, 4:38 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EDT THU JUN 18 2015 GAZ002>004-182115- CATOOSA GA-WHITFIELD GA-WALKER GA- 438 PM EDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS IN CATOOSA...WHITFIELD AND WALKER COUNTIES UNTIL 515 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA FAYETTE...OR OVER LAFAYETTE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CATOOSA...WHITFIELD AND WALKER COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAFAYETTE...LA FAYETTE...NOBLE...NAOMI...BEAUMONT...ROCK SPRING... LINWOOD...SUTTLES MILL...VILLANOW AND WOOD STATION. LAT...LON 3486 8510 3460 8508 3461 8536 3480 8539 TIME...MOT...LOC 2037Z 263DEG 15KT 3472 8529
Local storm report, Jun 18, 4:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 2 NE BIG CREEK 34.14N 84.14W
06/18/2015 FORSYTH GA EMERGENCY MNGR
THE FORSYTH COUNTY EMERGENCY MANAGER REPORTED 4-5 TREES
DOWN ON ROADS AND POWER LINES IN THE SOUTHWESTERN
PORTION OF THE COUNTY.
&&
EVENT NUMBER FFC1500365
20Special weather statement, Jun 18, 4:40 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT THU JUN 18 2015 GAZ055>057-182115- HENRY GA-SPALDING GA-CLAYTON GA- 440 PM EDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN HENRY...SPALDING AND CLAYTON COUNTIES UNTIL 515 PM EDT... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAMPTON...OR 9 MILES NORTH OF GRIFFIN... MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HENRY...SPALDING AND CLAYTON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCDONOUGH...HAMPTON...LOVEJOY...SUNNY SIDE...LUELLA AND ATLANTA MOTOR SPEEDWAY. LAT...LON 3333 8438 3343 8437 3345 8417 3332 8416 TIME...MOT...LOC 2039Z 262DEG 15KT 3338 8431
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:00 PM EDT | Special Weather Statement | FFC | Taylor | 30 min |
| Jun 17, 8:24 PM EDT | Special Weather Statement | FFC | Macon | 36 min |
| Jun 17, 9:38 PM EDT | Special Weather Statement | FFC | Webster | 52 min |
| Jun 17, 10:40 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 35 min |
| Jun 18, 3:25 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 43 more | 17 hr |
| Jun 18, 2:20 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Jun 18, 2:33 PM EDT | Special Weather Statement | FFC | Barrow | 42 min |
| Jun 18, 2:43 PM EDT | Special Weather Statement | FFC | Oglethorpe | 47 min |
| Jun 18, 2:50 PM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Jun 18, 2:58 PM EDT | Special Weather Statement | FFC | Glascock | 47 min |
| Jun 18, 3:00 PM EDT | Special Weather Statement | FFC | Gwinnett | 45 min |
| Jun 18, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 50 min |
| Jun 18, 3:22 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison | 38 min |
| Jun 18, 3:24 PM EDT | Special Weather Statement | FFC | Cobb | 51 min |
| Jun 18, 3:27 PM EDT | Special Weather Statement | FFC | Glascock | 33 min |
| Jun 18, 3:35 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
| Jun 18, 3:40 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Jun 18, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 50 min |
| Jun 18, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 42 min |
| Jun 18, 3:51 PM EDT | Special Weather Statement | FFC | Gordon | 24 min |
| Jun 18, 3:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Jun 18, 4:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jun 18, 4:09 PM EDT | Special Weather Statement | FFC | Hancock | 36 min |
| Jun 18, 4:14 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Jun 18, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 29 min |
| Jun 18, 4:19 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jun 18, 4:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jun 18, 4:35 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jun 18, 4:38 PM EDT | Special Weather Statement | FFC | Walker | 37 min |
| Jun 18, 4:40 PM EDT | Special Weather Statement | FFC | Henry | 35 min |
| Jun 18, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 21 min |
| Jun 18, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 28 min |
| Jun 18, 4:57 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jun 18, 4:58 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 32 min |
| Jun 18, 5:02 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 28 min |
| Jun 18, 5:11 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Jun 18, 5:13 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 32 min |
| Jun 18, 5:20 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 25 min |
| Jun 18, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Henry | 20 min |
| Jun 18, 5:30 PM EDT | Special Weather Statement | FFC | Rockdale | 45 min |
| Jun 18, 5:33 PM EDT | Special Weather Statement | FFC | Harris | 27 min |
| Jun 18, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Butts, DeKalb, Gwinnett, Henry, Newton, Rockdale | 22 min |
| Jun 18, 5:50 PM EDT | Special Weather Statement | FFC | Towns | 25 min |
| Jun 18, 5:55 PM EDT | Special Weather Statement | FFC | Lamar | 35 min |
| Jun 18, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 32 min |
| Jun 18, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 39 min |
| Jun 18, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor, Upson | 33 min |
| Jun 18, 6:17 PM EDT | Special Weather Statement | FFC | Towns | 28 min |
| Jun 18, 6:23 PM EDT | Special Weather Statement | FFC | Oconee | 22 min |
| Jun 18, 6:27 PM EDT | Special Weather Statement | FFC | Stewart | 33 min |
| Jun 18, 6:34 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 26 min |
| Jun 18, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 26 min |
| Jun 18, 6:51 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 24 min |
| Jun 18, 7:04 PM EDT | Special Weather Statement | FFC | Twiggs | 26 min |
| Jun 18, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs | 24 min |
| Jun 18, 7:25 PM EDT | Special Weather Statement | FFC | Bibb, Monroe, Peach | 35 min |
| Jun 18, 7:59 PM EDT | Special Weather Statement | FFC | Bibb, Jones, Monroe, Twiggs | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.